Case Report

Iatrogenic Hyperkalemic Paralysis with Electrocardiographic Changes

Authors: VICKEN V. KALBIAN MD

Abstract

Abstract: Severe hyperkalemia caused by injudicious use of spironolactone and potassium supplements occurred in a patient with cirrhosis of the liver. He presented with paralysis of the lower limbs and EKG evidence of cardiotoxicity. Early recognition of the EKG changes led to both prompt therapy and a successful outcome.

This content is limited to qualifying members.

Existing members, please login first.

If you have an existing account please login now to access this article or view your purchase options.

Purchase only this article ($15)

Create a free account, then purchase this article to download or access it online for 24 hours.

Purchase an SMJ online subscription ($75)

Create a free account, then purchase a subscription to get complete access to all articles for a full year.

Purchase a membership plan (fees vary)

Premium members can access all articles plus recieve many more benefits. View all membership plans and benefit packages.

References